Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

An Unexpected Case of Swollen Optic Nerves

Hutcheon, Marcia L MD

American Journal of Therapeutics: July 2011 - Volume 18 - Issue 4 - p e126-e129
doi: 10.1097/MJT.0b013e318207ec20
Case Report
Buy

The following article is a case report of a 7-year-old patient who developed bilateral papilledema while taking Zoloft (sertraline hydrochloride) for an anxiety disorder. The incidental discovery of bilateral optic disc elevation early in her course of therapy as well as its rapid resolution after cessation of Zoloft are described. The absence of neurologic disease or visual system pathology in this patient led to a diagnosis of drug-induced papilledema. Neuroimaging was suggestive of pseudotumor cerebri. Although many drugs have been implicated in the development of pseudotumor cerebri, there have been no previous reports of papilledema or pseudotumor cerebri related to the use of Zoloft.

From Shady Grove Adventist Hospital, Rockville, MD.

The author has no financial interest in the subject matter presented.

Address for correspondence: Marcia L. Hutcheon, MD, 1395 Piccard Drive, Suite 105, Rockville, MD 20850. E-mail: mlhutchmd@yahoo.com

© 2011 Lippincott Williams & Wilkins, Inc.